Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Raleigh, NC

July 23, 2015Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 23, 2015, 12:21 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2015, 12:21 PM EDT (16:21 UTC)
Expired
Jul 23, 2015, 1:15 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
869 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS82 KRAH 231621
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 PM EDT THU JUL 23 2015
 
NCZ042-078-231715-
JOHNSTON NC-WAYNE NC-
1221 PM EDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON AND WAYNE COUNTIES UNTIL 115 PM EDT...

AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORM 7 MILES NORTHEAST OF 
SMITHFIELD...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...MOUNT OLIVE...WALNUT CREEK...MICRO...
SELMA...PINE LEVEL...KENLY...PRINCETON AND PIKEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
 
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3518 7808 3518 7809 3554 7843 3567 7820
      3563 7813 3560 7812 3559 7808 3541 7780
      3537 7780
TIME...MOT...LOC 1620Z 315DEG 16KT 3555 7822 

$$

WSS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 23, 9:30 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 23, 9:30 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
930 AM EDT THU JUL 23 2015

.SYNOPSIS...A WAVE OF LOW PRESSURE DEVELOPING ALONG A STALLED
FRONTAL ZONE IN UPSTATE SOUTH CAROLINA WILL TRACK SLOWLY EAST TOWARD
THE CAROLINA COAST THIS AFTERNOON INTO TONIGHT...THEN STALL OFFSHORE
THE SOUTHEAST COAST OVER THE WEEKEND AS WEAK HIGH PRESSURE EXTENDS
INTO THE REGION FROM THE NORTH.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 930 AM THURSDAY...

FORECAST LARGELY ON TRACK WITH SMALL SPATIAL/TEMPORAL MODIFICATIONS.
SEVERAL CLUSTERS OF SHOWERS/STORMS ARE PROGRESSING ESE OVER THE FAR
NRN AND NE CWA... WITHIN A BAND OF ENHANCE LOW LEVEL MOISTURE
CONVERGENCE ALONG A TIGHT THETA-E GRADIENT. PW VALUES OVER CENTRAL
NC HAVE SURGED WELL BACK UP ABOVE NORMAL IN THE LAST 12 HRS...
FACILITATING A VOLATILE ATMOSPHERE WITH SCATTERED TO NUMEROUS
SHOWERS AND STORMS FUELED BY WEAK TO MODERATE INSTABILITY...
IMPROVING DYNAMIC FORCING FOR ASCENT AS A MID LEVEL WAVE TRACKS FROM
TN ACROSS THE CAROLINAS TODAY... AND IMPROVING KINEMATICS AS WELL-
DEFINED SURFACE LOW PRESSURE PERSISTS ALONG THE FRONTAL ZONE OVER
NRN SC. THE LATEST HRRR RUNS AND THE NSSL WRF HAVE DONE A GOOD JOB
WITH CONVECTION SO FAR THIS MORNING... AND BOTH SHIFT THE GREATER
STORM COVERAGE (50-60%) FROM THE NE CWA TO THE SOUTHEAST THIS
AFTERNOON... WHERE LOW LEVEL MASS CONVERGENCE ENE OF THE LOW WILL BE
HIGHEST WITH THE BETTER POTENTIAL FOR INSTABILITY. WILL RETAIN A
TREND TO LIKELY POPS IN THIS AREA. EFFECTIVE DEEP LAYER SHEAR
REMAINS MARGINAL AT 20-30 KTS BUT STILL ENOUGH FOR A THREAT OF
ISOLATED STRONG TO DAMAGING WIND GUSTS WITH ANY CELLS. MODELS THEN
REDEVELOP SHOWERS AND ISOLATED STORMS BACK OVER THE SW CWA THIS
EVENING... AS THE MID LEVEL WAVE MOVES IN... IN CONJUNCTION WITH
FORMATION OF A NEW LEE LOW OVER UPSTATE SC. WILL KEEP THE TREND BACK
TOWARD HIGH POPS THIS EVENING IN OUR SW... SPREADING EAST
OVERNIGHT... ALTHOUGH WILL RE-EVALUATE POTENTIAL COVERAGE THIS
AFTERNOON. THE CLOUDS/PRECIP AND LIGHT NE FLOW ARE BOUND TO HOLD
TEMPS DOWN BELOW NORMAL TODAY IN THE NE. EXPECT HIGHS FROM THE LOW
80S N TO NEAR 90 SOUTH... PREDICATED ON GETTING AT LEAST SOME
ISOLATION NORTH THIS AFTERNOON BEHIND THE ONGOING CONVECTION. -GIH

PREVIOUS DISCUSSION FROM 400 AM... OVERVIEW: DIFFICULT FORECAST. 06Z
SPC MESOANALYSIS AND REMOTE SENSING DATA INDICATED NUMEROUS SMALL
AMPLITUDE WAVES TRACKING EAST/ESE ALONG THE SOUTHERN FRINGE OF THE
WESTERLIES THROUGH THE TN VALLEY THIS MORNING...DOWNSTREAM OF A
PRONOUNCED UPPER LEVEL RIDGE ANCHORED OVER THE LOWER MIDWEST. IN
RESPONSE TO DPVA ATTENDANT AN APPROACHING DISTURBANCE...A WEAK
SURFACE LOW IS DEVELOPING ALONG A STALLED FRONTAL ZONE SITUATED
ACROSS UPSTATE SC/SOUTHWEST NC (NEAR SHELBY NC) AND WEAK WARM
ADVECTION HAS COMMENCED OVER CENTRAL NC AS 925-850 MB FLOW BACKS IN
ADVANCE OF THE WAVE. WITH ADDITIONAL SMALL AMPLITUDE WAVES PRESENT
UPSTREAM AND A WIDE VARIETY OF MECHANISMS (CONVECTION /LATENT HEAT
RELEASE/ IN PARTICULAR) THAT CAN AFFECT THE EVOLUTION OF LOW-LEVEL
HEIGHT/WIND/MOISTURE FIELDS...CONFIDENCE REMAINS LOW WITH REGARD TO
CONVECTIVE COVERAGE/TIMING TODAY INTO TONIGHT. QUALITATIVELY...GIVEN
THE PATTERN ONE WOULD EXPECT INCREASED CLOUD COVER...CHANCES FOR
CONVECTION...AND AT OR BELOW NORMAL TEMPERATURES.

CONVECTION: IN RESPONSE TO WEAK LOW-LEVEL CONVERGENCE...WARM
ADVECTION... APPROACHING DPVA... AND NOCTURNAL DESTABILIZATION
(DRIVEN BY LOW-LEVEL MOISTURE ADVECTION)...ISOLATED ELEVATED
CONVECTION HAS ALREADY DEVELOPED IN VICINITY OF HWY 64. THE LATEST
RAP GUIDANCE SUGGESTS ELEVATED CONVECTION WILL INCREASE IN COVERAGE
AND INTENSITY ALONG/NORTH OF HWY 64 THROUGH 15Z AS THE EASTERN-MOST
UPPER LEVEL DISTURBANCE APPROACHES...LOW-LEVEL CONVERGENCE
STRENGTHENS /FLOW BACKS/...AND MOISTURE ADVECTION AIDS IN FURTHER
DESTABILIZATION. AS THE LEAD DISTURBANCE PROGRESSES EAST ACROSS
CENTRAL NC BY EARLY AFTERNOON...THE DEVELOPING SFC-H925 LOW IS
EXPECTED TO WEAKEN/BROADEN OVER WESTERN NC...WITH AN ATTENDANT
WEAKENING OF WARM ADVECTION AS LOW-LEVEL FLOW VEERS TO THE SOUTH AND
WEAKENS ACROSS CENTRAL NC. HOWEVER...WEAK LOW-LEVEL CONVERGENCE AND
DIURNAL DESTABILIZATION WITHIN THE WARM SECTOR SHOULD BE SUFFICIENT
FOR ANY ONGOING CONVECTION TO PERSIST DURING THE EARLY/MID
AFTERNOON...MOST LIKELY IN THE FORM OF SFC-BASED CONVECTION
PROPAGATING SOUTHEAST (ALONG OUTFLOW) THROUGH THE COASTAL PLAIN INTO
EASTERN/COASTAL NC DURING THE AFTERNOON.

SEVERE: THOUGH SFC-BASED CONVECTION WILL BECOME INCREASINGLY LIKELY
ALONG/SOUTH OF HWY 64 AS THE WARM SECTOR SLOWLY ADVANCES FROM CAPE
FEAR INTO THE SANDHILLS 08-12Z...CONVECTION SHOULD REMAIN ELEVATED
IN NATURE NORTH OF THE I-85 CORRIDOR. BY OR SHORTLY AFTER SUNRISE...
MARGINAL TO MODERATE INSTABILITY AND DEEP LAYER SHEAR ~30 KT WILL
CONTRIBUTE TO SUPERCELL COMPOSITE PARAMETER VALUES AS HIGH AS 1-3
(PRIMARILY SOUTH AND EAST OF THE TRIANGLE)...INDICATING THAT THE
ENVIRONMENT WILL BE BASICALLY SUPPORTIVE OF SEVERE WEATHER DURING
THE MORNING...PRIMARILY IN THE FORM OF WET DOWNBURSTS VIA A
COMBINATION OF MOMENTUM TRANSPORT (20-25 KT MID-LEVEL FLOW) AND
PRECIP LOADING...PARTICULARLY WITH PWAT VALUES AS HIGH AS 2.00-
2.25". WEAK LOW-LEVEL SPEED SHEAR ON THE EASTERN PERIPHERY OF THE
SFC LOW SHOULD EFFECTIVELY LIMIT 0-1 KM SRH VALUES TO NO HIGHER THAN
50-100 M2/S2 IN CENTRAL NC THIS MORNING...THOUGH VALUES AS HIGH AS
150-200 M2/S2 WILL BE POSSIBLE THIS AFTERNOON IN COASTAL NC...
PERHAPS INCLUDING PORTIONS OF THE SE COASTAL PLAIN. WITH THIS IN
MIND...AN ISOLATED TOR (BRIEF/LOW-END VARIETY)...CANNOT BE RULED OUT
WITH VIGOROUS UPDRAFTS (IF ANY) THIS AFTERNOON...PRIMARILY FAR SE
COASTAL PLAIN (I.E. SAMPSON/WAYNE/CUMBERLAND). -VINCENT

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 311 AM THURSDAY...

THE WEAK MID/UPPER LOW WILL SLOWLY DRIFT DEEP INTO THE SE STATES
FRIDAY. MOST IF NOT ALL THE SCATTERED SHOWERS AND THUNDERSTORMS
SHOULD BE IN OUR SE COUNTIES EARLY IN THE DAY... BEFORE SHIFTING ON
SOUTHWARD AND REDEVELOPING WITH DIURNAL HEATING AGAIN FRIDAY
AFTERNOON. OTHERWISE... PARTLY SUNNY WITH HIGHS IN THE MID TO UPPER
80S. PARTLY CLOUDY TO MOSTLY CLEAR SKIES EXPECTED FRIDAY NIGHT WITH
LOWS IN THE MID TO UPPER 60S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 1255 AM THURSDAY...

DRY WEATHER IS STILL ANTICIPATED GIVEN THE FLOW PATTERN OVER THE
REGION SATURDAY AND SUNDAY. IT APPEARS THAT THERE WILL BE A SLOWLY
INCREASING CHANCE OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS MONDAY
THROUGH WEDNESDAY. HOWEVER... THERE CONTINUES TO BE SOME MODEL
SPREAD IN WHEN THE MOISTURE/INSTABILITY WILL INCREASE ENOUGH FOR
THIS TO OCCUR. WE WILL CONTINUE THE CURRENT LOW CHANCE POP FOR PM
THUNDERSTORMS MONDAY THROUGH WEDNESDAY. TEMPERATURES SHOULD BE NEAR
THE 30 YEAR AVERAGES FOR LATE JULY THIS WEEKEND... AND ONLY SLOWLY
RISE TO ABOVE NORMAL BY TUE-WED.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 730 AM THURSDAY...

ADVERSE AVIATION CONDITIONS ARE EXPECTED THIS MORNING IN THE FORM OF
LIFR/IFR CEILINGS AT FAY/RDU/RWI...WITH IMPROVEMENT TO VFR EXPECTED
BY NOON. EPISODIC CONVECTION IS EXPECTED THROUGH TONIGHT...LIKELY
AFFECTING ALL TERMINALS...AS A WEAK SFC LOW TRACKS EAST FROM UPSTATE
SOUTH CAROLINA TOWARD THE CAROLINA COAST. CONFIDENCE IN SPECIFIC
DETAILS (I.E. PRECISE TIMING/COVERAGE) REMAINS BELOW NORMAL. AS A
RESULT...EVEN THOUGH THUNDERSTORMS ARE LIKELY TO AFFECT ALL
TERMINALS AT SOME POINT DURING THE TAF PERIOD...EXPLICIT MENTION OF
THUNDER WILL NOT BE MENTIONED WITH THE 12Z TAF ISSUANCE. EXPECT
WINDS TO BE LIGHT/VARIABLE OR SE/ESE AT 5-10 KT THROUGH THE TAF
PERIOD.

LONG TERM: ASIDE FROM A POTENTIAL FOR LINGERING LOW CEILINGS EARLY
FRIDAY MORNING...VFR CONDITIONS WILL PREVAIL THROUGH THE WEEKEND AS
THE AFOREMENTIONED LOW PRESSURE SYSTEM MOVES OFFSHORE AND STALLS OFF
THE SE COAST. A POTENTIAL FOR ADVERSE AVIATION CONDITIONS WILL
RETURN EARLY NEXT WEEK AS THE CENTRAL CONUS RIDGE SHIFTS EASTWARD
AND A MORE AGGRESSIVE /ACTIVE/ NW FLOW ALOFT DEVELOPS OVER THE
CAROLINAS AND MID-ATLANTIC. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

&&

SYNOPSIS...VINCENT
NEAR TERM...HARTFIELD/VINCENT
SHORT TERM...PWB
LONG TERM...PWB
AVIATION...VINCENT
Hazardous weather outlook, Jul 23, 5:40 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
540 AM EDT THU JUL 23 2015

NCZ011-026>028-040>043-073>078-083>086-088-089-240945-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
540 AM EDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY INTO TONIGHT AS A DEVELOPING LOW PRESSURE SYSTEM TRACKS
SLOWLY EAST ALONG THE NORTH CAROLINA BORDER. AN ISOLATED STORM
COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING...PRIMARILY
SOUTH AND EAST OF THE TRIANGLE. LOCALLY HEAVY RAINFALL AND
ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>025-038-039-240945-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-
540 AM EDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY INTO TONIGHT AS A DEVELOPING LOW PRESSURE SYSTEM TRACKS
SLOWLY EAST ALONG THE NORTH CAROLINA BORDER. LOCALLY HEAVY
RAINFALL AND ISOLATED FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Jul 23, 9:57 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
957 AM EDT THU JUL 23 2015

NCZ007>009-024>026-041-231445-
WAKE NC-PERSON NC-DURHAM NC-VANCE NC-ORANGE NC-FRANKLIN NC-
GRANVILLE NC-
957 AM EDT THU JUL 23 2015

...A CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
NORTHERN WAKE... SOUTHEASTERN PERSON...DURHAM...SOUTHWESTERN
VANCE...EASTERN ORANGE... NORTHWESTERN FRANKLIN AND SOUTHERN
GRANVILLE COUNTIES UNTIL 1045 AM EDT...

AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN NEAR BUTNER...OR 7 MILES
NORTHEAST OF DURHAM... MOVING SOUTHEAST AT 25 MPH.

HEAVY DOWNPOURS... AS MUCH AS AN INCH IN A HALF HOUR... AND WIND
GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... DURHAM...CARY...CHAPEL HILL...
CARRBORO... HILLSBOROUGH...CREEDMOOR... MORRISVILLE... NORTH
RALEIGH... FALLS LAKE... LOUISBURG...WAKE FOREST... AND GARNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3618 7819 3565 7865 3582 7892 3587 7891
      3586 7899 3598 7918 3630 7893
TIME...MOT...LOC 1354Z 296DEG 22KT 3606 7882

GIH
Local storm report, Jul 23, 11:02 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1102 AM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             2 NNW RDU INTERNATIONAL 35.90N  78.79W
07/23/2015  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            ALSO 1 TO 2 INCHES OF WATER ON ROAD AT INTERSECTION OF
            EBENEZER CHURCH AND HIGHWAY 70 AND ON LUMLEY ROAD AT
            BRIER CREEK PARKWAY.

&&

EVENT NUMBER RAH1500912

GIH
Local storm report, Jul 23, 11:11 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1111 AM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND DMG     3 NNW BETHESDA          35.99N  78.86W
07/23/2015                   DURHAM             NC   911 CALL CENTER

            TREE DOWN AT US 70 BYPASS AND HOLLOWAY ST

&&

EVENT NUMBER RAH1500913

KRD
Local storm report, Jul 23, 11:13 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1113 AM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     4 SSE GORMAN            35.99N  78.78W
07/23/2015                   DURHAM             NC   911 CALL CENTER

            A TREE AND POWERLINES DOWN

&&

EVENT NUMBER RAH1500914

KRD
Special weather statement, Jul 23, 11:22 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1122 AM EDT THU JUL 23 2015

NCZ027-041>043-077-231615-
JOHNSTON NC-WAKE NC-NASH NC-WILSON NC-HARNETT NC-
1122 AM EDT THU JUL 23 2015

...AN AREA OF HEAVY SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
PORTIONS OF JOHNSTON...SOUTHERN WAKE...SOUTHWESTERN
NASH...SOUTHWESTERN WILSON AND NORTHEASTERN HARNETT COUNTIES UNTIL
1215 PM EDT...

AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR ZEBULON TO NEAR GARNER TO 7 MILES SOUTHWEST OF CARY...AND MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. IN
ADDITION...TORRENTIAL RAINFALL IS OCCURRING...RESULTING IN NEAR ZERO
VISIBILITY AND CAUSING WATER TO RAPIDLY COLLECT ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...
ZEBULON...ANGIER...BAILEY AND APEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF STREETS...UNDERPASSES AND INTERSECTIONS. AN
URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR WAKE COUNTY
UNTIL 1245 PM EDT DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3567 7790 3559 7804 3560 7806 3557 7807
      3547 7825 3541 7870 3569 7897 3573 7895
      3577 7864 3593 7836 3587 7828 3582 7825
      3586 7823
TIME...MOT...LOC 1519Z 313DEG 14KT 3585 7838 3573 7858 3569 7885

WSS
Special weather statement, Jul 23, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 PM EDT THU JUL 23 2015

NCZ042-078-231715-
JOHNSTON NC-WAYNE NC-
1221 PM EDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON AND WAYNE COUNTIES UNTIL 115 PM EDT...

AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM 7 MILES NORTHEAST OF
SMITHFIELD...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...MOUNT OLIVE...WALNUT CREEK...MICRO...
SELMA...PINE LEVEL...KENLY...PRINCETON AND PIKEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3518 7808 3518 7809 3554 7843 3567 7820
      3563 7813 3560 7812 3559 7808 3541 7780
      3537 7780
TIME...MOT...LOC 1620Z 315DEG 16KT 3555 7822

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:43 AM EDTSpecial Weather StatementRAHDurham47 min
Jul 23, 9:57 AM EDTSpecial Weather StatementRAHDurham, Franklin, Wake48 min
Jul 23, 10:24 AM EDTSevere Thunderstorm WarningRAHDurham, Wake51 min
Jul 23, 10:30 AM EDTAreal Flood AdvisoryRAHDurham2 hr
Jul 23, 10:51 AM EDTAreal Flood AdvisoryRAHWake114 min
Jul 23, 11:22 AM EDTSpecial Weather StatementRAHJohnston53 min
Jul 23, 11:31 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake, Wilson44 min
Jul 23, 1:11 PM EDTSpecial Weather StatementRAHScotland34 min
Jul 23, 1:18 PM EDTSpecial Weather StatementRAHWayne42 min
Jul 23, 2:19 PM EDTSpecial Weather StatementRAHCumberland, Hoke86 min
Jul 23, 3:02 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke118 min
Jul 23, 3:48 PM EDTSpecial Weather StatementRAHCumberland, Sampson72 min
Jul 23, 5:00 PM EDTSpecial Weather StatementRAHAnson, Stanly60 min
Jul 23, 5:03 PM EDTSevere Thunderstorm WarningRAHStanly42 min
Jul 23, 5:41 PM EDTSevere Thunderstorm WarningRAHStanly39 min
Jul 23, 6:34 PM EDTSpecial Weather StatementRAHAnson, Stanly56 min

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.